Alert archive / North Dakota / Frost Advisories in 2007

Frost Advisory 2, NWS Bismarck, ND

September 13, 200710 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 13, 2007, 3:34 PM CDT for 10 counties in North Dakota. It took effect at Sep 14, 2007, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 3:34 PM CDT (20:34 UTC)
In effect from
Sep 14, 2007, 1:00 AM CDT
Expired
Sep 14, 2007, 9:00 AM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-192 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 132034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT THU SEP 13 2007

...FREEZE WARNING TONIGHT FOR WESTERN AND WEST CENTRAL NORTH
DAKOTA...
...FROST ADVISORY FOR EAST CENTRAL NORTH DAKOTA...

.WINDS WILL DECREASE AND SKIES WILL CLEAR OVER WESTERN AND CENTRAL
NORTH DAKOTA TONIGHT...ALLOWING THE COLD CANADIAN AIRMASS THAT
BLEW IN TODAY TO COOL TEMPERATURES TO THE MID 20S IN THE FAR WEST
TO THE MID 30S IN THE EAST CENTRAL.

THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.
GARDENERS WILL WANT TO COVER PLANTS FOR PROTECTION FROM FREEZING
TEMPERATURES.

NDZ005-013-023-025-036-037-047-048-050-051-140445-
/O.CAN.KBIS.FZ.W.0001.070914T0600Z-070914T1400Z/
/O.NEW.KBIS.FR.Y.0002.070914T0600Z-070914T1400Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
334 PM CDT THU SEP 13 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. 

IN NOW LOOKS LIKE TEMPERATURES WILL ONLY FALL TO THE MID 30S...BUT
FROST IS STILL LIKELY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NDZ001>004-009>012-017>022-031>035-040>046-140445-
/O.CON.KBIS.FZ.W.0001.070914T0600Z-070914T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
334 PM CDT THU SEP 13 2007 /234 PM MDT THU SEP 13 2007/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ FRIDAY. 

TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO THE MID AND UPPER
20S OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA...AND TO THE
LOWER 30S IN THE SOUTH CENTRAL.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

RSL
2 follow-up statements
000 
WWUS73 KBIS 140331
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT THU SEP 13 2007

...FREEZE WARNING TONIGHT FOR WESTERN AND WEST CENTRAL NORTH
DAKOTA...
...FROST ADVISORY FOR EAST CENTRAL NORTH DAKOTA...

.WINDS WILL DECREASE AND SKIES WILL CLEAR OVER WESTERN AND
CENTRAL NORTH DAKOTA TONIGHT...ALLOWING TEMPERATURES TO COOL
INTO THE MID 20S IN THE FAR WEST TO THE MID 30S IN THE EAST
CENTRAL.

THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.
GARDENERS WILL WANT TO COVER PLANTS FOR PROTECTION FROM FREEZING
TEMPERATURES.

NDZ001>004-009>012-017>022-031>035-040>046-141145-
/O.CON.KBIS.FZ.W.0001.070914T0600Z-070914T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
1031 PM CDT THU SEP 13 2007 /931 PM MDT THU SEP 13 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
FRIDAY. 

TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO THE MID AND UPPER
20S OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA...AND TO THE
LOWER 30S IN THE SOUTH CENTRAL.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NDZ005-013-023-025-036-037-047-048-050-051-141145-
/O.CON.KBIS.FR.Y.0002.070914T0600Z-070914T1400Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
1031 PM CDT THU SEP 13 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. 

TEMPERATURES WILL FALL TO THE MID 30S...FROST IS POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
ABELING
000 
WWUS73 KBIS 140905
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CDT FRI SEP 14 2007

...FREEZE WARNING REMAINS IN EFFECT THROUGH MID MORNING TODAY FOR
WESTERN AND WEST CENTRAL NORTH DAKOTA...
...FROST ADVISORY FOR EAST CENTRAL NORTH DAKOTA...

.COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BRING WIDESPREAD
FROST CONDITIONS TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS
MORNING. 

THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.
GARDENERS WILL WANT TO COVER PLANTS FOR PROTECTION FROM FREEZING
TEMPERATURES.

NDZ001>004-009>012-017>022-031>035-040>046-141400-
/O.CON.KBIS.FZ.W.0001.000000T0000Z-070914T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
405 AM CDT FRI SEP 14 2007 /305 AM MDT FRI SEP 14 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BRING WIDESPREAD
FROST CONDITIONS TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS
MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NDZ005-013-023-025-036-037-047-048-050-051-141400-
/O.CON.KBIS.FR.Y.0002.000000T0000Z-070914T1400Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
405 AM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES WILL FALL TO THE MID 30S...FROST IS POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:30 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 13, 2:30 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT THU SEP 13 2007

.SHORT TERM (TONIGHT-SUNDAY NIGHT) ...
I TRIMMED BACK THE EASTERN EDGE OF THE FREEZE WARNING A BIT AND
REPLACED WITH A FROST ADVISORY DUE TO EXPECTED CLOUD COVER OVER
THE EASTERN ZONES. BUT MY WEST IS WELL PRIMED FOR FREEZING
TEMPERATURES BECAUSE OF DECREASING WINDS...CLEARING SKIES AND
DEWPOINTS IN THE 20S AND LOWER 30S.

AFTER THAT CLASSIC A INDIAN SUMMER WEATHER PATTERN DEVELOPS WITH
WARMING TEMPERATURES AND AN UPPER RIDGE BUILDING IN THE WEST. DRY
WEATHER WILL PREVAIL

.LONG TERM (MON-THU)...
SURFACE BOUNDARY TO PROPAGATE ACROSS CWA MON AFTERNOON AND EVENING.
SURFACE DESTABILIZATION AHEAD OF THE BOUNDARY WITH SURFACE DEWPOINTS
INTO THE MID TO UPPER 50S WILL YIELD ML CAPE VALUES OF 800-1000 J/KG
BY THE MID AFTERNOON. SURFACE CONVERGENCE AIDED BY TRANSITING
SHORTWAVE AND RIGHT ENTRANCE REGION OF A 250 MB JET STREAK WILL WILL
AID THUNDERSTORMS DEVELOPMENT AND ORGANIZATION INTO THE EVENING. 06Z
HIRES ECMWF ALSO REFLECTS SCATTERED CONVECTION MONDAY AFTERNOON
AND INTO THE EVENING. SHORTWAVE IMPULSES IN SOUTHWEST FLOW WILL
CONTINUE TO TRANSIT THE CWA ON TUESDAY. HOWEVER...REMOVED PRECIP
CHANCES FOR MAJORITY OF CWA ON WEDNESDAY EXPECT THE FAR NW CORNER OF
CWA AS SHORTWAVE ENERGY AND RIGHT ENTRANCE REGION OF UPPER JET WITH
LL WAA AND ADVECTION OF VORTICITY BY THERMAL WIND AHEAD OF A
DEVELOPING LOW IN MT WILL BRING THE CHANCE FOR RAIN SHOWERS. LOW
LEVEL JET WILL ESTABLISH ITSELF WEDNESDAY NIGHT. ASSOCIATED THETA-E
ADVECTION...MOISTURE FLUX CONVERGENCE AND ELEVATED INSTABILITY IN
THE PRESENCE OF NEARLY 50 KTS OF 0-6KM BULK SHEAR SUPPORT POSSIBLE
MCS DEVELOPMENT WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS CENTRAL
AND EASTERN NORTH DAKOTA. HIRES ECMWF SHOWS CONVECTIVE COMPLEX
ACROSS INTERNATIONAL BORDER WEDNESDAY NIGHT. THIS SYSTEM WILL HAVE
TO BE MONITORED OVER THE NEXT SEVERAL DAYS FOR
PLACEMENT/SEVERITY..LONG TERM...

&&

.AVIATION...
MOISTURE WRAPPING AROUND THE BACKSIDE OF A LOW PRESSURE SYSTEM
MOVING INTO ONTARIO...WILL KEEP GENERALLY VFR CIGS OVER MUCH OF THE
STATE THROUGH 00Z. A FEW MVFR CIGS ARE POSSIBLE OVERNIGHT ACROSS
PORTIONS OF NORTH CENTRAL AND EASTERN TAF SITES. FARTHER
WEST...SKIES SHOULD BECOME MOSTLY CLEAR OVERNIGHT AS COOL CANADIAN
HIGH PRESSURE BUILDS INTO THE REGION. IN ADDITION TO THE CLOUD
COVER...A STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
NORTHWEST WINDS OVER THE REGION THIS AFTERNOON. THE WINDS ARE
EXPECTED TO SUBSIDE AFTER 00Z AS THE SURFACE HIGH APPROACHES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ FRIDAY FOR NDZ001>004-009>012-017>022-031>035-040>046.

FROST ADVISORY FROM 1 AM TO 9 AM CDT FRIDAY FOR NDZ005-013-023-
025-036-037-047-048-050-051.

&&

RSL/AYD/KB
Hazardous weather outlook, Sep 13, 5:16 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 AM CDT THU SEP 13 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
516 AM CDT THU SEP 13 2007 /416 AM MDT THU SEP 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS OF 20 TO 35 MPH TODAY WILL USHER IN COLD
AIR AS A COLD FRONT EXITS THE REGION AND HIGH PRESSURE CENTERED
OVER ALBERTA EARLY THIS MORNING PUSHES SOUTHEAST TOWARDS NORTH
DAKOTA.

A FREEZE WARNING IS IN EFFECT TONIGHT. THE COLD SURFACE HIGH IS
FORECAST TO MOVE SOUTHEAST AND SETTLE OVER THE WESTERN DAKOTAS BY
FRIDAY MORNING. NORTHWEST WINDS WILL DECREASE THIS EVENING AND
BECOME LIGHT OVER THE FORECAST AREA. SKIES WILL CLEAR FROM WEST TO
EAST AS WELL. EXPECT LOW TEMPERATURES TONIGHT IN THE MID TO UPPER
20S WEST AND NORTH CENTRAL...WITH LOWER 30S SOUTH CENTRAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF FROST FRIDAY NIGHT WITH LOW TEMPERATURES
FORECAST IN THE MID TO UPPER 30S.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:08 AM CDTFreeze WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more29 hr

Nearby

Frost Advisories in North Dakota, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.